Short communication: antituberculosis drug-induced hepatotoxicity is unexpectedly low in HIV-infected pulmonary tuberculosis patients in Malawi.
until further notice
SourceTropical Medicine & International Health, 12, 7, (2007), pp. 852-5
Article / Letter to editor
Display more detailsDisplay less details
Tropical Medicine & International Health
SubjectN4i 3: Poverty-related infectious diseases; UMCN 2.1: Heart, lung and circulation; UMCN 4.1: Microbial pathogenesis and host defense
The proportion of patients with antituberculosis drug-induced hepatotoxicity (ATDH) was unexpectedly low during a trial on cotrimoxazole prophylaxis in Malawian HIV-positive pulmonary tuberculosis patients. About 2% of the patients developed grade 2 or 3 hepatotoxicity during tuberculosis (TB) treatment, according to WHO definitions. Data on ATDH in sub-Saharan Africa are limited. Although the numbers are not very strong, our trial and other papers suggest that ATDH is uncommon in this region. These findings are encouraging in that hepatotoxicity may cause less problem than expected, especially in the light of combined HIV/TB treatment, where drug toxicity is a major cause of treatment interruption.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.